MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Catalog Number RBYLP0406
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2023-00222.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an endoleak in the lumbar artery to using ruby coil lps, an lp detachment handle system, and a microcatheter.It was reported that the patient¿s anatomy was tortuous.During the procedure, the physician advanced a ruby coil lp into the target location and attempted to detach the ruby coil lp with the handle; however, the ruby coil lp would not detach.Then, the physician attempted to manually detach the ruby coil lp without success.Next, while retracting the ruby coil lp, the ruby coil lp unintentionally detached within the microcatheter.Therefore, the physician used saline injection to push the ruby coil lp into the target location and used the pusher assembly to pack the ruby coil lp into position.Next, the same issue occurred with a second ruby coil.Therefore, the ruby coil lp was also implanted into the target location using saline injection and the pusher assembly to pack the ruby coil lp into position.The procedure was completed at this point.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16928457
Report Number3005168196-2023-00223
Device Sequence Number6935105
Product Code HCG
UDI-Device Identifier00815948021808
UDI-Public815948021808
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2026
Device Catalogue NumberRBYLP0406
Device Lot NumberF105235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Initial Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Date Report Sent to FDA01/01/2005